Psycho-Babble Medication Thread 213781

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Gabatril experiences?

Posted by whitman on March 28, 2003, at 12:53:38

I gave up on the Abilify it was just too sedating for me. Today my Pdoc started me on Gabatril 1mg. twice a day for a week then 2mgs. twice a day until I see him again in 2 weeks. So what can I expect with this new drug? It seems that every drug that has the possability to make me tired will. The only other drug I am taking right now is Wellbutrin. Which is really good because a year ago I was taking 6. But my mood is all over the place and my anxiety is out of control. Can anyone give me there experiences on this med?

 

Re: Gabatril experiences?

Posted by utopizen on March 28, 2003, at 12:57:15

In reply to Gabatril experiences?, posted by whitman on March 28, 2003, at 12:53:38

I took 8mg of Gabitril. I don't remember going to sleep, but I woke up at night and freaked out my roommates. I entered into a psychotic episode while on it, featuring what is called "ideas of reference" (thinking everything around you has signifigance to you, like people talking about you, objects are something that you did something bad to, etc.) It went away when I woke up the next morning.

 

Re: Gabatril experiences? whitman

Posted by Ritch on March 28, 2003, at 13:56:19

In reply to Gabatril experiences?, posted by whitman on March 28, 2003, at 12:53:38

> I gave up on the Abilify it was just too sedating for me. Today my Pdoc started me on Gabatril 1mg. twice a day for a week then 2mgs. twice a day until I see him again in 2 weeks. So what can I expect with this new drug? It seems that every drug that has the possability to make me tired will. The only other drug I am taking right now is Wellbutrin. Which is really good because a year ago I was taking 6. But my mood is all over the place and my anxiety is out of control. Can anyone give me there experiences on this med?


I got switched from Depakote to Gabitril once. I started out at 4mg/day and added 4mg/day each week. It seemed to have an antidepressant effect primarily, with some anti-anxiety activity, but cognitively I was very dulled. I didn't really feel that *tired* though. I was seeing neurologist at the time and he wanted to aggressively increase the dose and keep going up and up. When I reached 24mg/day I zonked out, felt panicky and unreal (similar to Utopizen's experience). It might be worth a try, but watch the dosage! I also began to experience a lot of facial/forehead numbness and anesthesia along with word-finding difficulties at the higher doses. It *might* be a good sleeper at 4mg hs.

 

Thanks to above posters. Anyone else try Gabitril? (nm)

Posted by whitman on March 29, 2003, at 22:21:15

In reply to Re: Gabatril experiences? (nm), posted by whitman on March 29, 2003, at 22:19:09

 

I used it for four days. Yuck. whitman

Posted by beardedlady on March 30, 2003, at 16:32:36

In reply to Thanks to above posters. Anyone else try Gabitril? (nm), posted by whitman on March 29, 2003, at 22:21:15

I was looking for a replacement for Serzone (anxiety about insomnia/insomnia causing anxiety) after the liver warning came out, so we tried Gabitril. I started on 2 mg. and reduced my Serzone by 50 mg. to 200.

After thirty minutes, I became extremely anxious and nauseated. I couldn't fall asleep. I had this problem for the next three nights, and I gave up. Sorry. I've heard it works for many people.

beardy : )>


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.